Share this:
targa
@targa

Posts: 4
Joined: Aug 26, 2016

Emotional during menopause and post zoloft!

Posted by @targa, Aug 26, 2016

I am into my 2nd year of menopause and going on 53yrs old. I decided this past May (3mons ago) to discontinue Zoloft (approx 15yrs of use) and start on Bio-Identical Hormones. I am experiencing non-stop “highs and lows”. Lots of emotions to include severe worry, and crying! My doctor tells me that I need to give the hormones approx. 4 weeks to really do their work. This is scary and I’m beginning to wonder if I should go back on Zoloft.
Is it the menopause? Is it the withdraw from Zoloft? Or simply a combination of both. Your feedback is very much appreciated!

Liked by sauwoon8

REPLY

Welcome to Connect @targa.
This may be a question that only you and your doctor can decide together as your questions are very specific to you. @callalily74 and @dawn_giacabazi, do you have any thoughts for Targa?

Targa, how were your mood swings before discontinuing Zoloft during peri-menopause and early menopause?

Liked by Ali Skahan

Hi @targa,
Good question @colleen.

Have you discussed your concerns with your doctor yet? What made you decide to discontinue the zoloft? Was it not effective?

Thanks
Dawn

@colleenyoung and @dawn_giacabazi have made excellent points that this is the type of conversation to have with your doctor to determine what the options are and ultimately discuss what might be right for you since it’s highly personal decision.

In addition to involving your doctor, if you are seeing other clinicians, such as a psychiatrist or therapist, mention your symptoms to them. Hopefully theya re aware of what medications you are on. However bringing them into the conversation could provide additional support in terms of getting another opinion on medications as well as discussing the emotional side of coping with everything.

Liked by Ali Skahan

Thank you very much for your reply.

Liked by Ali Skahan

Hi @targa, we took your question to a Mayo Clinic pharmacist and she provided the following information and questions you may wish to discuss with your doctor. The advice aligns with suggestions other members have made in this discussion.

“It seems unlikely that these emotional highs and lows would be withdrawal from the Zoloft. A good question to ask is why were you on Zoloft originally? Were you previously having mood swings or similar emotional highs and lows? Often times we forget that starting a medication for anxiety or depression has such a big impact on our life and when it is stopped those symptoms may reappear. Another thing that could be causing these emotional swings are the hormones. If you think back to teenage years as our bodies were starting to deal with the hormone shifts, mood swings could occur. It sounds like you are probably experiencing this due to the bio-identical hormones as well as stopping the Zoloft. Was your provider on board with you stopping the Zoloft? If so, it may be a good idea to discuss restarting it to see if that helps for a while and then possibly slowly coming off of it if you choose to do so in the future.” ~ Mayo Clinic pharmacist

Targa, how have your mood swings been the past week or so? Have you talked to your doctor since you last posted?

Liked by Kim

It has been 1 month since my initial post regarding my withdrawal from Zoloft/Effexor, and I am still experiencing very odd highs and lows! I Feel ok and normal and than moments later I feel very sad, lonely and worry about everything and then I get very anxious.
I do have an appt with a therapist Oct. 27th thru my local hospital. I had counseling approx 4 yrs ago for depression/anxiety. At that time, my Zoloft was increased up to 100mg from 25mg and I was a walking zombie. My therapist talked about HERSELF most of the time. I didn’t feel connected with her.
After reviewing many discussions in the Mental Health group chats, I wonder if I could possibly have inherited Mental Illness. I would never know because I was adopted. Could it be that I suffer from a chemical imbalance and have no choice other than to allow myself to be treated with the correct rx?!
Depression is very scary. I thought I was doing the right thing by cleansing my brain and learning to cope without the mental rx.

I appreciate your feedback!

Please login or register to post a reply.